Tennessee, 2005

Hail and Damaging Winds in Tennessee, August 5, 2005

August 5, 2005 · NWS MEG · 4 events in 3 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 2:00 PM CST, 42 minutes earlier.

Area forecast discussion, Aug 5, 2:00 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT FRI AUG 5 2005

.DISCUSSION...
COLD FRONT LOCATED ACROSS MISSOURI AND UPPER LEVEL LOW LOCATED ALONG
GULF COAST WILL BECOME THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY
OVER THE NEXT FEW DAYS ACROSS THE MIDSOUTH. COLD FRONT WILL SAG
SOUTHWARD INTO THE MIDSOUTH BY SATURDAY...AND WILL EVENTUALLY WASH
OUT OVER THE AREA BY THE END OF THE WEEKEND. UPPER LEVEL LOW WILL
MOVE NORTHWARD ALONG THE MISSISSIPPI/ALABAMA BORDER AND BY
MONDAY/MONDAY NIGHT WILL BE LOCATED OVER PORTIONS OF THE MIDSOUTH.
UPPER LEVEL LOW WILL MOVE AWAY FROM THE MIDSOUTH BY MID WEEK UNTIL
THEN EXPECT CHANCES FOR RAIN TO BE SLIGHTLY HIGHER THAN THE NORMAL
DIURNAL CONVECTION. HOWEVER WILL STILL HAVE CHANCE POPS ACROSS THE
CWA WITH A RANGE FROM 30 TO 50 DURING THIS TIME PERIOD. LATER POPS
MAY NEED TO BE RAISED EVEN FURTHER...ESPECIALLY FOR MONDAY WHEN THE
LOW PASSES OVER PORTIONS OF THE MIDSOUTH. CONVECTION SHOULD ALSO
KEEP TEMPERATURES A TAD COOLER WITH HIGHS IN THE UPPER 80S TO LOWER
90S.

HIGH PRESSURE WILL RETURN TO THE CWA BY MIDWEEK AND WILL DOMINATE
THE WEATHER THROUGH THE END OF THE FORECAST PERIOD. EXPECT TYPICAL
SUMMERTIME DIURNAL CONVECTION AROUND THE MIDSOUTH. WILL PUT 30 POPS
DURING THE DAY WITH 20 AT NIGHT. HIGH TEMPERATURES WILL ALSO RETURN
TO THE MID 90S.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE

KRM
Hazardous weather outlook, Aug 5, 3:11 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CDT FRI AUG 5 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
411 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.
HOWEVER...THE CHANCE OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
August 5, 2:42 PM CST to 2:50 PM CST
Where
Hardin County, 5 mi N of Savannah
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -88.250

Several trees were knocked down.

Thunderstorm Wind, Chester

When
August 5, 3:38 PM CST to 3:50 PM CST
Where
Chester County, Henderson
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.433, -88.667

Some trees were blown down.

Hail, Chester

When
August 5, 3:45 PM CST to 3:50 PM CST
Where
Chester County, Jacks Creek
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.467, -88.533

Thunderstorm Wind, Hardeman

When
August 5, 4:36 PM CST to 4:45 PM CST
Where
Hardeman County, Hebron
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.167, -88.900

Some trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472458, 5472459, 5472460, 5472461.